MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. DESIGN OPTIONS; EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. DESIGN OPTIONS; EPIDURAL ANESTHESIA KIT
Model Number 530142
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: it was reported that the perifix fx epidural catheter sheared during removal procedure.Details of event: anesthesiologist reports that upon attempt to remove catheter from patient, resistance was encountered.Further attempts to withdraw catheter from patient resulted in catheter body fracture, elongated withdrawal of steel coil from patient's back, and approximately 3 cm of catheter body fragment remaining sub-q in patient.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Based on the data from the investigation we are unable to determine the root cause of the reported incident.  we will maintain this report for further references and continue to monitor other reports for similar occurrences.  if any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
DESIGN OPTIONS
Common Device Name
EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown, pa
MDR Report Key10104919
Report Number2523676-2020-00142
Device Sequence Number11517540
Product Code OGE
UDI-Device Identifier04046964305986
UDI-Public04046964305986
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number530142
Device Catalogue Number530142
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/07/2020
Supplement Date Received by Manufacturer05/07/2020
Initial Report FDA Received Date06/01/2020
Supplement Report FDA Received Date06/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR